Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Had benign polyp removed. Endometrial cells growing due to high estrogen patch. Switched to low estrogen from high projestron.

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1642 Questions
Question
I had a benign polp removef but there sre dome wesk endometrial cells growing from what the dr thinks was from too high estrogen patch from s previous dr. Dr switched me to low estrogen higher projesteron..what does it mean that I am weskly making those cells I am 59.dr got info from doing an XXXXXXX exam and removal of polyp under general anesthesia thst hss been biopsied
Posted Fri, 17 May 2013 in Vaginal and Uterus Health
Follow-up: Had benign polyp removed. Endometrial cells growing due to high estrogen patch. Switched to low estrogen from high projestron. 5 minutes later
The dr switched me to a low estrogen higher projesteron pstch then ultrasound me in 6 monthes..my ultrsso und showed that my uteron wall was9.9 he said normal was 7.5 to 8.5
 
 
Answered by Dr. Timothy Raichle 43 minutes later
Hello, I would be happy to help you with your question.

Please clarify:
1. Was the polyp removed benign?
2. Why are you on the hormone replacement? - What are you treating or trying to achieve?

Thank you.
Above answer was peer-reviewed by
 
Follow-up: Had benign polyp removed. Endometrial cells growing due to high estrogen patch. Switched to low estrogen from high projestron. 7 hours later
polyp was removed and biopsy said it was benign. but the biopsy did show that I have some weakly growing endometrial cells that shouldn't be doing that and he wants to keep an eye on that he switched me to combi patch 50/250 which is lower in estrogen and higher in progesterone ..will that stop the cells from growing? He wants to keep an eye on it and do an ultrasound in six months. I am on hormone replacement because of menopause. but the fact that I am making cells scares me what does that mean and will the higher dose of progesterone stop the cells from growing
 
 
Answered by Dr. Timothy Raichle 1 hour later
Thank you for the followup clarification.

Polyps are benign growths in the uterus that can be associated with abnormal bleeding or post-menopausal bleeding. It sounds like you have had an excellent evaluation.

symptoms (such as hot flashes) and in some cases of women with thinning of the bones (called osteoporosis). To be on hormones just because you are in menopause is not the standard of care.

The presence of the endometrial cells is an effect of the hormones most likely. Ideally, you would not be on hormones, and the goal should be to get you off of them over time. I agree about the transition to a lower estrogen/ higher progesterone. I also agree with the ultrasound in 6 months, but I would also ask for an "endometrial biopsy". I would also talk with this same doctor about your goals of treatment for 'menopause' and if there are alternatives to hormones for the symptoms you are trying to treat.

I hope that this helps and good luck!
Above answer was peer-reviewed by
 
Follow-up: Had benign polyp removed. Endometrial cells growing due to high estrogen patch. Switched to low estrogen from high projestron. 3 hours later
My question is will the combi patch that is lower in estrogen and higher in progesteron stop the growth of weakly growing endometrial cells? It is the cobi patch 50/250. He mentioned doing another biopsy after the ultrasound in six monthes if the walls of my uterus were above normal range.
 
 
Answered by Dr. Timothy Raichle 1 hour later
This new patch will likely slow / eliminate growth of the endometrial cells / endometrial lining. This is the effect that the added progesterone should have. And yes, you should have a followup biopsy done if the endometrial lining is >6mm on ultrasound. This number is a typical standard of care in women who are postmenopausal and are on hormone replacement therapy.

Good luck!
Above answer was peer-reviewed by
 
Follow-up: Had benign polyp removed. Endometrial cells growing due to high estrogen patch. Switched to low estrogen from high projestron. 24 hours later
In the majority of cases does the combi patch 50/250 stop the growth of the weakly prolific endometrium if the biopsy on the polyp that was removed was benign.I am concerned what is going to happen to me. I know no one can say with a 100% clarity but I put the combi patch on exactly when my new doctor said to put it on. I am just scared because this is the third doctor I have been to. Considering my age of 59 are these issues caused in the majority of cases from too much estrogen or has my body done this. I have always been in good health and watched my weight but am frightened what is going to happen to me.
 
 
Answered by Dr. Timothy Raichle 4 hours later
The only thing that is going to stop the growth of the endometrium would be a progesterone only hormone therapy. The addition of estrogen will always have some small effect on the lining. This is a thought - switch to a progesterone only (such as norethindrone 5mg daily) for the next 6 months up until the re-sampling of the uterus.

In the majority of cases, OB/GYN's are NOT putting or keeping 59 year olds on HRT because of KNOWN health risks. I think that the discussion (with perhaps a 4th opinion) would be whether you should really be on this at all, especially in light of the current concerns.

The problems you are having are because of the polyp which was removed and the use of HRT. The polyp has been removed and was non-cancerous. The HRT should probably be weaned over time as well.

I hope that this helps and good luck!
Above answer was peer-reviewed by
 
Follow-up: Had benign polyp removed. Endometrial cells growing due to high estrogen patch. Switched to low estrogen from high projestron. 1 hour later
Is the amount of estrogen in the combi patch that I am presently on the lowest level of estrogen in this type of patch? If you totally get off HRT then what do you do to maintain a good sex life?
 
 
Answered by Dr. Timothy Raichle 4 hours later
I believe that this is the lowest dose available for what you are on - but these are details that you need to work out with your doctor. The broader concepts are what I have detailed for you above.

You are implying, though, that one of the main symptoms is vaginal dryness or pain with intercourse. As an example, you can use vaginal estrogen in a cream or tablet that will help with these symptoms that does NOT carry the same risk as being on systemic / patch HRT.

Again, I hope that this helps. I have answered your original question and several more. Please take a moment to leave appropriate feedback for the service your have recieved!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor